Hail, Glades
- When
- July 20, 5:20 PM EST
- Where
- Glades County, 0.93 mi NE of Palmdale
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 26.940, -81.310
Quarter size hail in Palmdale.
Strong to severe storms affected interior sections of South Florida during the afternoon hours of July 20th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Strong to severe storms affected interior sections of South Florida during the afternoon hours of July 20th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 20, 1:07 PM EST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT FRI JUL 20 2007 .DISCUSSION...SOUTH FLORIDA CONTINUES UNDER THE INFLUENCE OF A DEEP LAYER RIDGE AND THEREFORE MOD/STG SUBSIDENCE. ALTHOUGH A FEW STORMS DEVELOPED DURING THE AFTERNOON, THESE WERE ISOLATED AT BEST. A SHORT WAVE TROUGH MOVING ACROSS CENTRAL FLORIDA NORTH OF THE RIDGE WILL BRUSH AREAS IN THE VICINITY OF LAKE THIS EVENING SO WILL INDICATE SCT POPS FOR THAT AREA TONIGHT WITH ONLY ISOLD POPS REST OF THE AREA. .SATURDAY THROUGH FRIDAY...AS INDICATED IN PREVIOUS AFDS AND AT THE RISK OF SOUNDING LIKE A BROKEN RECORD...A LONG WAVE TROUGH WILL DIG SOUTH ACROSS ERN U.S. AND THIS WILL DISPLACE THE RIDGE OUT OF THE AREA. THIS WILL LESSEN THE SUBSIDENCE AND RESULT IN MORE UNSTABLE CONDITIONS THROUGH THIS PERIOD. AT THE LOW LEVELS... A FRONTAL TROUGH ASSOCIATED WITH THE UPPER TROUGH WILL MOVE SOUTH TO JUST NORTH OF THE REGION ENHANCING CONVECTION OVER SOUTH FLORIDA. THE ATLC RIDGE WILL SLOWLY MOVE EAST AS THE LONG WAVE TROUGH DIGS SOUTH. THIS WILL RESULT IN SLIGHTLY LIGHTER LOW LVL WINDS... ALLOWING LOCAL SEA/LAKE BREEZES TO DICTATE WHERE CONVECTIONS WILL START TO DEVELOP. AT THE SAME TIME THE MEAN STEERING FLOW WILL GRADUALLY BECOME MORE WESTERLY AND THIS WILL RESULT IN PRACTICALLY ANY AREA IN S. FL HAVING EQUAL CHANCE OF BEING AFFECTED BY AFTERNOON SHWRS/STORMS. WILL THEN INDICATE SCT TO HIGH SCT/LIKELY POPS THROUGH THIS PERIOD. && .AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. SCATTERED CONVECTION THIS AFTERNOON WILL BE DEVELOPING ALONG BOTH SEA BREEZES IN S FLA AND THEN MOVE VERY LITTLE. THERE COULD BE SOME BRIEF IFR CONDITIONS ESPECIALLY AT KTMB AND KAPF PRIOR TO THE STORMS DRIFTING AWAY FROM THE TERMINALS BUT NOT ENOUGH TO MENTION IN TAFS OTHER THAN VCTS. THESE WILL DISSIPATE BY 02Z WITH CONVECTION ONCE AGAIN DEVELOPING AROUND 16Z ON SATURDAY. && .MARINE...MOSTLY SOUTHEAST TO SOUTH WINDS 10 KNOTS OR LESS AND SEAS LESS THAN 4 FEET SHOULD BE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 90 / 20 40 30 50 FORT LAUDERDALE 80 89 78 89 / 10 30 30 50 MIAMI 79 91 77 91 / 10 30 30 50 NAPLES 77 91 75 91 / 20 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH AVIATION...30/KOB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 311 AM EDT FRI JUL 20 2007 FLZ063-066>075-168-172>174-202350- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 311 AM EDT FRI JUL 20 2007 ...SCATTERED THUNDERSTORMS TODAY ACROSS INTERIOR SECTIONS... ...MODERATE RISK OF WATERSPOUTS ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY... MAINLY IN THE AFTERNOON AND EARLY EVENING... ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA. ISOLATED THUNDERSTORMS CAN BE EXPECTED ELSEWHERE. THE BIGGEST THREAT FROM THESE STORMS TODAY COULD BE WIND GUSTS TO AROUND 45 MPH... SMALL HAIL FROM AROUND PEA TO DIME SIZE... AND FREQUENT LIGHTNING. WATERSPOUTS: WITH THE WEAK FLOW ALONG WITH A FEW SHOWERS ACROSS THE COASTAL ATLANTIC WATERS THERE IS A MODERATE RISK OF WATERSPOUTS TODAY. WIND: WIND GUSTS AS HIGH AS 45 MILES AN HOUR ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON. HAIL: SMALL HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON. TEMPERATURES: THE COMBINATION OF MAXIMUM TEMPERATURES IN THE LOWER TO MID 90S AND DEW POINTS IN THE MID 70S WILL RESULT IN HEAT INDICES NEAR 105 DEGREES ESPECIALLY ACROSS THE INTERIOR... LAKE OKEECHOBEE... AND THE SOUTHWEST AREAS OF SOUTH FLORIDA. PERSONS INVOLVED IN OUTDOOR ACTIVITIES ARE ADVISED TO WEAR LIGHT COLORED CLOTHING WITH A WIDE BRIMMED HAT, DRINK PLENTY OF WATER, AND SEEK SHELTER FROM THE SUN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, BUT WILL BE STRONGEST MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. TINGLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 552 PM EDT FRI JUL 20 2007 FLZ063-202215- GLADES FL- 552 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORM MOVING INTO GLADES COUNTY... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF BABCOCK RANCH...MOVING SOUTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
The Tampa radar (KTBW), 137 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
1 hail. Local standard time, as filed.
Quarter size hail in Palmdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50352.